Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 64, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 1, 2017, 8:32 PM MDT for Lincoln County, Colorado. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2017, 8:32 PM MDT (02:32 UTC)
- Expired
- Jul 1, 2017, 9:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:40 PM MDT | HAIL 1.25 | 7 Sw Karval, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 3715 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
323 WUUS55 KBOU 020232 SVRBOU COC073-020300- /O.NEW.KBOU.SV.W.0064.170702T0232Z-170702T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 832 PM MDT SAT JUL 1 2017 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... South central Lincoln County in east central Colorado... * Until 900 PM MDT * At 831 PM MDT, a severe thunderstorm was located 5 miles southwest of Karval, or 39 miles south of Limon, moving north at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Forder and Karval. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3858 10367 3873 10378 3883 10354 3869 10347 TIME...MOT...LOC 0231Z 181DEG 6KT 3870 10361 HAIL...1.00IN WIND...<50MPH $$ rpk
2 follow-up statements
599 WWUS55 KBOU 020242 SVSBOU Severe Weather Statement National Weather Service Denver CO 842 PM MDT SAT JUL 1 2017 COC073-020300- /O.CON.KBOU.SV.W.0064.000000T0000Z-170702T0300Z/ Lincoln CO- 842 PM MDT SAT JUL 1 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTH CENTRAL LINCOLN COUNTY... At 841 PM MDT, a severe thunderstorm was located 4 miles west of Karval, or 38 miles south of Limon, moving north at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Karval. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3859 10365 3873 10371 3883 10354 3869 10347 TIME...MOT...LOC 0241Z 178DEG 5KT 3871 10361 HAIL...1.00IN WIND...<50MPH $$ RPK
179
WWUS55 KBOU 020255
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
855 PM MDT SAT JUL 1 2017
COC073-020305-
/O.EXP.KBOU.SV.W.0064.000000T0000Z-170702T0300Z/
Lincoln CO-
855 PM MDT SAT JUL 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 900 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3859 10365 3873 10371 3883 10354 3869 10347
TIME...MOT...LOC 0255Z 181DEG 6KT 3873 10361
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:07 PM MDT, 25 minutes earlier.
Area forecast discussion, Jul 1, 8:07 PM MDT, 25 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 807 PM MDT Sat Jul 1 2017 .UPDATE... Issued at 759 PM MDT Sat Jul 1 2017 Outflow bndry is moving nw across sern areas of CWA with deeper low lvl moisture behind it. This was allowing for the development of wdly sct storms over srn Lincoln county. Other wdly sct storms were over srn Douglas county. Hi res data suggest activity may evolve into a small cluster and move across portions of Elbert and Lincoln counties through midnight. Thus will keep in pops south of a Castle Rock to Limon line. && .SHORT TERM...(This evening through Sunday) Issued at 318 PM MDT Sat Jul 1 2017 Fair weather cumulus over Park County and the northeast corner of the state is all that has developed so far this afternoon. A few light rainshowers may drift over the southern foothills and Palmer Divide in the next few hours. Gusty winds and light rainfall is all that will result. Upper level ridging will continue to build over the state through tonight and Sunday with even warmer temperatures moving in from the west. Temperatures at 700 mb are forecast to be 5C warmer than today, leading to some capping of the airmass tomorrow. However, the ECMWF and NAM show some shower activity developing over the mountains. Model soundings show modest instability with CAPE values between 700 and 1000 j/kg. Afternoon highs will be in the lower to mid 90s across the plains, since we are seeing mid and upper 80s today. .LONG TERM...(Sunday night through Saturday) Issued at 318 PM MDT Sat Jul 1 2017 For Sun night a wk disturbance may move across the ern plains which could produce a better chc of storms over the far nern corner. Otherwise will keep activity in the wdly sct category. On Mon the flow aloft will be nwly as a weak bndry moves across the plains. Cross-sections show there will be some mid lvl moisture over the area so will keep in wdly sct tstms over the higher terrain. Across nern CO isold to wdly sct tstms may dvlp by mid to late aftn nr the Cheyenne Ridge and across the Palmer Divide, which will then move southeast across the plains in the evening hours. As for highs readings will be in the upper 80s to lower 90s over nern CO. For the 4th of July an upper level high will build into the Great Basin with nnw flow aloft over nrn CO. Once again there may be enough mid lvl moisture for wdly sct high based storms over the higher terrain. Over nern CO a wk bndry may move across the plains late in the day with some increase in low lvl moisture. Thus could see isold to wdly sct storms mainly in the evening hours. Highs will be in the 90 to 95 degree range across nern CO. By Wed an upper level high will expand fm the Great Basin into Colorado and continue over the region thru Fri. This will lead to highs in the mid to upper 90s across the plains with little chc of rain. Over the higher terrain will mention isold to wdly sct tstms, however, overall placement of upper lvl high will keep influx of subtropical moisture to the west. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 759 PM MDT Sat Jul 1 2017 Winds remain nely however an outflow bndry is approaching fm the southeast and should allow for winds to become sely by 9 pm. By 06z winds should become more sly and continue that direction overnight. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...RPK SHORT TERM...Dankers LONG TERM...RPK AVIATION...RPK
Hazardous weather outlook, Jul 1, 11:00 AM MDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1100 AM MDT Sat Jul 1 2017 COZ030>051-021700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1100 AM MDT Sat Jul 1 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A few late day showers and thunderstorms are possible over the Palmer Divide and Park County with brief rain and gusty winds. Otherwise, it will be dry and warmer across the northern mountains and northeast plains today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hot and dry weather is expected through the next week. There will be a slight chance of afternoon thunderstorms over the mountains each day. There is also a slight chance of thunderstorms on the plains late in the day Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 1, 8:19 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Denver CO 819 PM MDT SAT JUL 1 2017 COZ047-020245- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 819 PM MDT SAT JUL 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY UNTIL 845 PM MDT... At 818 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Karval, or 42 miles south of Limon, moving northeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Karval. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3857 10362 3873 10372 3882 10347 3867 10337 TIME...MOT...LOC 0218Z 220DEG 10KT 3866 10359 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:19 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Jul 2, 2:56 PM MDT | Special Weather Statement | BOU | Adams | 19 min |
| Jul 2, 3:19 PM MDT | Special Weather Statement | BOU | Adams, Denver | 41 min |
| Jul 2, 3:48 PM MDT | Special Weather Statement | BOU | Adams | 42 min |
| Jul 2, 5:12 PM MDT | Special Weather Statement | BOU | Sedgwick | 48 min |
| Jul 2, 5:16 PM MDT | Special Weather Statement | BOU | Lincoln | 44 min |
| Jul 2, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 46 min |
| Jul 2, 5:51 PM MDT | Special Weather Statement | BOU | Lincoln | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.